Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 30, 2018, 2:38 PM MST. It took effect at Jan 31, 2018, 2:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 2:38 PM MST (21:38 UTC)
- In effect from
- Jan 31, 2018, 2:00 AM MST
- Expired
- Jan 31, 2018, 1:53 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
936 WWUS75 KABQ 302138 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 PM MST Tue Jan 30 2018 NMZ513>515-310900- /O.NEW.KABQ.WI.Y.0005.180131T0900Z-180201T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 238 PM MST Tue Jan 30 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 2 AM to 8 PM MST Wednesday. * LOCATION...The high peaks and east slopes of the Sangre de Cristo mountains of northern New Mexico. * WINDS...From the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will strengthen through the overnight hours, remaining strong throughout the day on Wednesday. Winds will slowly decrease in speed Wednesday night. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds will impact north-south oriented roads. Lightweight outdoor objects, such as garbage cans and lawn furniture, could be toppled or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
4 follow-up statements
259 WWUS75 KABQ 310502 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1002 PM MST Tue Jan 30 2018 NMZ513>515-311200- /O.CON.KABQ.WI.Y.0005.180131T0900Z-180201T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1002 PM MST Tue Jan 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... * LOCATION...The high peaks and east slopes of the Sangre de Cristo mountains of northern New Mexico. * WINDS...From the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will strengthen through the overnight hours, remaining strong throughout the day on Wednesday. Winds will slowly decrease in speed Wednesday night. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds will impact north-south oriented roads. Lightweight outdoor objects, such as garbage cans and lawn furniture, could be toppled or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
603 WWUS75 KABQ 311133 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 433 AM MST Wed Jan 31 2018 NMZ513>515-311900- /O.CON.KABQ.WI.Y.0005.000000T0000Z-180201T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 433 AM MST Wed Jan 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...The high peaks and east slopes of the Sangre de Cristo mountains of northern New Mexico. * WINDS...From the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will strengthen early this morning and remain strong throughout the day. Winds will slowly decrease in speed this evening. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds will impact north-south oriented roads. Lightweight outdoor objects, such as garbage cans and lawn furniture, could be toppled or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
277 WWUS75 KABQ 311849 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1149 AM MST Wed Jan 31 2018 NMZ513>515-010300- /O.CON.KABQ.WI.Y.0005.000000T0000Z-180201T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1149 AM MST Wed Jan 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATION...The high peaks and east slopes of the Sangre de Cristo mountains of northern New Mexico. * WINDS...From the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will remain strong throughout the day. Winds will slowly decrease in speed this evening. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds will impact north-south oriented roads. Lightweight outdoor objects, such as garbage cans and lawn furniture, could be toppled or become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
497 WWUS75 KABQ 312053 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 153 PM MST Wed Jan 31 2018 NMZ513>515-312200- /O.CAN.KABQ.WI.Y.0005.000000T0000Z-180201T0300Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 153 PM MST Wed Jan 31 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Windy conditions will persist across portions of the Sangre De Cristo Mountains into the evening hours, but will remain below wind advisory threshold. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 30, 11:10 AM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 30, 11:10 AM MST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1110 AM MST Tue Jan 30 2018 .AVIATION... 18Z TAF CYCLE Strengthening winds aloft are moving over New Mexico with some gusts beginning to mix down to the surface. Gust will be strongest from the central highlands (near KCQC) to the east central plains of New Mexico (near KTCC and KCVN) where speeds may occasionally reach 35 kt. Ridge top winds will increase overnight into Wednesday, and some mountain wave activity will be possible, primarily along/east of the Sangre de Cristos. Otherwise batches of occasionally thick high clouds will move overhead, but VFR conditions will prevail with unrestricted visibility. 52 && .PREV DISCUSSION...300 AM MST Tue Jan 30 2018... .SYNOPSIS... Dry with increasing winds and well above normal temperatures today and Wednesday. Some near record highs are possible across the Eastern Plains. Critical fire weather conditions are expected this afternoon over the East Central Plains, and could return to most of eastern New Mexico Wednesday afternoon. A series of cold fronts will result in wide temperatures swings over portions of the Eastern Plains beginning Thursday and continuing into early next week but the fronts will be mostly dry. The Rio Grande Valley to the Arizona border will continue to be dry with above average warmth into early next week. && .DISCUSSION... The short term forecast is relatively straightforward with some increasing high clouds, above average temperatures and strengthening winds today and Wednesday. Current wind grids have some winds strong enough to trigger consideration for wind advisory highlights along and east of the Sangre de Cristo and Sandia/Manzano mts on Wednesday and eastward to the Texas border. Some near record high temperatures are most likely over northeast New Mexico this afternoon, and over portions of the east and south central and southeast Wednesday. Model differences in placement of the surface low and south/westward progress of the cold front Wednesday afternoon would be a consideration for both the placement of any wind highlights as well as potential for near record highs over the Central and Northeast Highlands Wednesday. Could see a few near record highs as well over the west and central but more isolated and depending on a site's period of record. The late this week through early next week forecast is plagued with timing issues, in that model and run to run differences make timing of cold fronts in the eastern plains a moving target in regards to temperature and meager pop forecasts. There is apparently a more substantial disturbance in the northwest flow aloft that models seem to agree on which could bring more clouds and a brief period of isolated snow flurries/showers to the northern high terrain/northeast Thursday night but any precipitation doesn't appear it would amount to much. Another cold front possibly Sunday for the east looks to be mostly dry, but a stronger front next Tuesday could be somewhat more productive for north central/northeast New Mexico. The western third to half of the forecast area is looking pretty dry with above average warmth persisting. && .FIRE WEATHER... Very dry air remains in place across central and northern NM today. A lee surface trough will develop this afternoon from eastern CO southward to west central TX. Haines values will be 5 or greater across all of the eastern plains this afternoon, but the strongest surface winds will be in east central NM. West winds will range from 20 to 25 mph with gusts above 35 mph across FWZ108 this afternoon, and a Red Flag Warning is in effect there from late morning through early evening. Ventilation rates will be poor west of the central mountains and fair to the east of the central mountains today. West winds will remain greater than 10 mph across most of the eastern plains tonight, and relative humidity recoveries across the eastern plains will be fair tonight. Recoveries across north central and northwestern NM are expected to be good to excellent. Winds aloft will increase on Wednesday, while a stronger lee surface trough develops in the far eastern plains and West TX. West winds will be 15 to 30 mph with gusts of 35 to 45 mph east of the central mountains. These downsloping winds will produce drying with relative humidity less than 15 percent across the areas east of the central mountains. Haines values will increase to 5 across FWZ108 and FWZ104 Wednesday afternoon, while values will be 3 to 4 to the west. There is some model uncertainty regarding the location of the lee trough, which may result in lighter winds in FWZ104. At this time it looks like the highest chances of meeting Red Flag criteria will be in FWZ108. Given the uncertainty in model solutions, the Fire Weather Watch for fire weather zones east of the central mountains will be kept in place. Ventilation rates will be fair to good across the entire region Wednesday. A weak backdoor cold front will move into far northeastern NM late Wednesday afternoon and continue to the south and east Wednesday night. The front will stall out to the east of the central mountains Thursday. Temperatures will be slightly below normal in the eastern plains Thursday and above normal elsewhere. Ventilation will be poor across most of the region Thursday. South to southwest winds will likely increase and become breezy in the eastern plains Friday, as strong return flow develops around the large area of surface high pressure to the east. High temperatures Friday will be above normal in most locations, but will remain slightly below normal in the southeast plains. Ventilation will be fair to good east of the central mountains Friday. A backdoor cold front Saturday night will bring cooler temperatures to the eastern plains Sunday. Otherwise, temperatures will be above normal both Saturday and Sunday with little chance for precipitation. 28 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for the following zones... NMZ108. Fire Weather Watch from Wednesday morning through Wednesday evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Jan 30, 3:04 AM MST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 304 AM MST Tue Jan 30 2018 NMZ501>540-311300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 304 AM MST Tue Jan 30 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from late this morning through this evening for the East Central Plains where low humidities combined with strong winds and above average to near record warmth will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A fire weather watch is in effect Wednesday for much of eastern New Mexico where low humidities combined with strong winds and above average to near record warmth will create critical fire weather conditions. In addition, westerly wind gusts to around 50 or 55 mph are possible along and immediately east of the Sangre de Cristo and Sandia and Manzano mountains to the Texas border on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:23 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 29 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.